MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACS¿ SAMPLE PREP ASSISTANT III; SEE H.10
Model Number 647205
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facs¿ sample prep assistant iii that cd45 counts are higher than the total cbc.The following information was provided by the initial reporter: cd45 counts are higher than the total cbc.
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Common device name: automated pipetting, diluting and specimen processing workstations for flow cytometric analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6 investigation summary (b)(4); pn: 647205; spaiii; sn: (b)(6); awareness: 11/05/2022; opened: (b)(6) 2022.Investigation summary: scope of issue: the scope of issue is limited to part: 647205 spaiii and serial number: (b)(6).Problem statement: customer reported: cd45 counts are higher than the total cbc.Manufacturing defect trend: there are (b)(4) qns related to the reported issue.Date range (date of incident to 12 months back) from (b)(6) 2021 to date (b)(6) 2022 (rolling 12 months).Complaint trend: there is 1 complaint related to the reported complaint.Date range (date of incident to 12 months back) from (b)(6) 2021 to date (b)(6) 2022 (rolling 12 months) (b)(4) (this complaint).Investigation result / analysis: per fse¿s report: customer ran 2 full carousels of the same samples, 1 each on two different spa.Then customer ran those samples on the same canto.The spa in question showed a cd45 count of 4341 and a cbc count of 3271.The known good spa showed a cd45 count of 3463 and a cbc of 3271.Replaced sample rack and wash station pump.Tested and verified instrument performance.No further issues.There was no delay in patient treatment.Service max review: review of related work order#: wo (b)(4).Install date: (b)(6) 2010.Defective part number: 33429709 ¿ miniwash assembly / 33430109 ¿ mixer primary sample tube work order notes: subject / reported: cd45 counts are higher than the total cbc.Problem description: ineffective sample prep.Cause: electro-mechanical failure of the sample rack.Work performed: replaced sample rack mixer.Solution: replaced sample rack mixer.Parts replaced: 33430109-mixer primary sample tube.Returned sample analysis: the complaint sample was not requested to be returned and no photo(s) / picture(s) were provided.Manufacturing device history record (dhr) review: review of the dhr for serial number: (b)(6) and pn647205 was reviewed.The instrument met all the manufacturing specifications prior to release.Risk analysis: risk management file part #100245ra, revision 03 was reviewed.Hazard(s) identified? yes or no.Hazard id: 3.1.17.Hazard: ineffective sample prep.Cause: electro-mechanical failure of the sample rack motor.Harmful effects: improperly mixed primary tube.Residual severity: 3.Residual probability: (b)(4).Residual risk index: 3.Root cause: based on the investigation result and fse¿s report the root cause was by defective sample rack motor.Conclusion: based on the investigation results and the fse¿s report the complaint was confirmed for cd45 counts are higher than the total cbc.No one was harmed or injured, and no medical diagnosis was performed due to any incorrect results.There was no impact to the patient health or safety.

Brand Name
BD FACS¿ SAMPLE PREP ASSISTANT III
Common Device Name
SEE H.10
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15822700
Report Number2916837-2022-00351
Device Sequence Number12300876
Product Code PER
UDI-Device Identifier00382906472052
UDI-Public00382906472052
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131301
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number647205
Device Catalogue Number647205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2022
Supplement Date Received by Manufacturer02/14/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown